Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 16, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jul 24, 2016, 10:07 AM CDT for Clayton County, Iowa. It took effect at Jul 24, 2016, 11:59 AM CDT. It was in force for 55 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2016, 10:07 AM CDT (15:07 UTC)
- In effect from
- Jul 24, 2016, 11:59 AM CDT
- Expired
- Jul 26, 2016, 7:25 PM CDT
- In force
- 55 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clayton County, IA
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Elkader (EKDI4). The gauge peaked at 12.21 ft at Jul 24, 2016, 10:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05412020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
129 WGUS43 KARX 241507 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING National Weather Service La Crosse WI 1007 AM CDT SUN JUL 24 2016 .Heavy rainfall is causing major rises along the Turkey River. Minor flooding is forecast near Elkader. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, & including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC043-250307- /O.NEW.KARX.FL.W.0016.160724T1659Z-160727T0025Z/ /EKDI4.1.ER.160724T1659Z.160725T0600Z.160726T0625Z.NO/ 1007 AM CDT SUN JUL 24 2016 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Turkey River At Elkader. * until Tuesday evening. * At 9:45 AM Sunday the stage was 11.1 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 14.2 feet by Monday morning. The river will fall below flood stage by Tuesday morning. * Impact...At 12.0 feet...Minor flooding occurs in areas near the river. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ Hollan
2 follow-up statements
477 WGUS83 KARX 250227 FLSARX Flood Statement National Weather Service La Crosse WI 927 PM CDT SUN JUL 24 2016 ..Recent heavy rain has led to rises on area rivers...and some minor flooding on the Turkey river at Elkader.. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC043-251727- /O.EXT.KARX.FL.W.0016.000000T0000Z-160726T1200Z/ /EKDI4.1.ER.160724T2345Z.160725T0600Z.160725T1800Z.NO/ 927 PM CDT SUN JUL 24 2016 The Flood Warning continues for The Turkey River At Elkader. * until Tuesday morning...Or until the warning is cancelled. * At 8:45 PM Sunday the stage was 12.1 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 12.4 feet by Monday morning. The river will fall below flood stage Monday. * Impact...At 12.0 feet...Minor flooding occurs in areas near the river. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ Breeser
631 WGUS83 KARX 251204 FLSARX Flood Statement National Weather Service La Crosse WI 704 AM CDT MON JUL 25 2016 .The Turkey River at Elkader has fallen below minor flood stage...and is forecast to continue to fall. Therefore...the Flood Warning has been cancelled.. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC043-251234- /O.CAN.KARX.FL.W.0016.000000T0000Z-160726T1200Z/ /EKDI4.1.ER.160724T2345Z.160725T0300Z.160725T0625Z.NO/ 704 AM CDT MON JUL 25 2016 The Flood Warning is cancelled for The Turkey River At Elkader. * At 6:45 AM Monday the stage was 11.4 feet. * Flood stage is 12.0 feet. * Fell below flood stage at 1:25 AM Monday. * Forecast...The river will continue to fall to 9.5 feet by Tuesday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 24, 3:15 AM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, Jul 24, 3:15 AM CDT, 6 hours 52 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 315 AM CDT SUN JUL 24 2016 .SHORT TERM...(Today and tonight) Issued at 315 AM CDT Sun Jul 24 2016 One more day of uncertainty around the convective potential before we get a respite for a few days. 08z data showing the cold front pushing southeast across MN, running from the Twin Cities down to KFRM. There was some convection along the front, but it was from the Cities northward. Moisture transport and thermodynamic support point to the action staying up there, but some of the mesoscale models were still trying to develop some activity across southeast MN and northeast IA. However, looking at the latest radar trends and model runs, this support is waning. With chances dwindling, have made a change to the forecast with less rain chance this morning. Once the front goes through by midday, that should be it. Cool high pressure begins to build in tonight. .LONG TERM...(Monday through Saturday) Issued at 315 AM CDT Sun Jul 24 2016 High pressure will remain in control Monday into Tuesday, providing a needed break from the rain, heat, and humidity. But a zonal flow regime sets up across the region for the remainder of the week, bringing periodic short waves of varying strength. The first of which comes late Tuesday into Wednesday. Another impacts the region Thursday, with yet another on Friday. There will be some dry periods in there, but it does appear that having rain chances in the forecast every day is the best way to go. Temperatures are looking to be near or below normal through the week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1138 PM CDT Sat Jul 23 2016 Pesky stratus issues have once again reared their ugly head the past few hours at RST with an MVFR ceiling developing. Don't see any reason that will go much of anywhere in advance of an approaching cold front slated to arrive just after sunrise. In fact, some of that MVFR stratus will likely sneak eastward toward LSE at times as well. Still watching upstream showers and thunderstorms across west central Minnesota along the incoming cold front. For now, not seeing much development farther south, which will be key to whether or not we see any storms pass near the TAF sites. Per recent trends, unless that development occurs the next few hours, showers and maybe a few storms should scrape by to the north, and will maintain only a vicinity mention at this point. There could be some lingering lower stratus for a time right behind the passing cold front through mid morning, but quick drying midday onward should deliver clearing skies and some stronger northwest winds in the 12 to 16 knot range. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...MW LONG TERM...MW AVIATION...Lawrence
Hazardous weather outlook, Jul 24, 9:45 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 945 AM CDT SUN JUL 24 2016 IAZ008>011-018-019-029-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-251200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND- 945 AM CDT SUN JUL 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS FROM TIME TO TIME FROM TUESDAY NIGHT THROUGH SATURDAY. IT IS HARD TO PIN DOWN THE TIMING AND LOCATION FOR THE HIGHEST STORM RISK...SO IT REMAINS A LITTLE TOO EARLY TO DETERMINE THE RISK FOR ANY SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ030-WIZ061-251200- CLAYTON-GRANT- 945 AM CDT SUN JUL 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING WILL BE A CONCERN ACROSS PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. PEOPLE LIVING OR CAMPING NEAR RIVERS AND STREAMS SHOULD MONITOR WATER LEVELS CLOSELY AND LISTEN FOR LATER WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RIVER FLOODING WILL CONTINUE TO BE A CONCERN FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. THERE WILL BE A CHANCE FOR THUNDERSTORMS FROM TIME TO TIME FROM TUESDAY NIGHT THROUGH SATURDAY. IT IS HARD TO PIN DOWN THE TIMING AND LOCATION FOR THE HIGHEST STORM RISK...SO IT REMAINS A LITTLE TOO EARLY TO DETERMINE THE RISK FOR ANY SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04
In the hours before
Local storm report, Jul 24, 9:29 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
929 AM CDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 2 NE EYOTA 44.01N 92.20W
07/24/2016 M3.88 INCH OLMSTED MN CO-OP OBSERVER
CO-OP OBSERVER STATION EYOTA 2NE /WIRM5/.
&&Local storm report, Jul 24, 9:36 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
936 AM CDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM FLASH FLOOD BLOOMINGTON 42.89N 90.92W
07/23/2016 GRANT WI LAW ENFORCEMENT
MOST CREEKS IN THE BLOOMINGTON AREA WERE OUT
OF THEIR BANKS.
1215 PM HEAVY RAIN MONONA 43.05N 91.39W
07/23/2016 M3.30 INCH CLAYTON IA TRAINED SPOTTER
.
1259 PM HEAVY RAIN MOUNT HOPE 42.97N 90.86W
07/23/2016 M4.40 INCH GRANT WI FIRE DEPT/RESCUE
REPORT OF A BASEMENT FLOODED.
0247 PM FLASH FLOOD 2 NNE FREDERICKSBURG 42.99N 92.19W
07/23/2016 CHICKASAW IA LAW ENFORCEMENT
NUMEROUS WASHOUT ON ROANOKE AVE BETWEEN
200TH AND 270TH ST.
0255 PM FLASH FLOOD 3 S HARMONY 43.51N 92.01W
07/23/2016 FILLMORE MN LAW ENFORCEMENT
WATER OVER HIGHWAY 139.
0309 PM HEAVY RAIN HARMONY 43.56N 92.01W
07/23/2016 M3.26 INCH FILLMORE MN CO-OP OBSERVER
0330 PM HEAVY RAIN 5 SW ELBA 44.04N 92.09W
07/23/2016 M3.27 INCH OLMSTED MN COCORAHS
COCORAHS STATION ELBA 4.7 SW /MN-OL-991/.
0332 PM FLASH FLOOD 2 E KENDALLVILLE 43.44N 92.01W
07/23/2016 WINNESHIEK IA LAW ENFORCEMENT
WATER FROM THE UPPER IOWA RIVER WAS COVERING
COUNTY ROAD W14.
0700 PM HEAVY RAIN DECORAH 43.30N 91.80W
07/23/2016 M3.07 INCH WINNESHIEK IA CO-OP OBSERVER
CO-OP OBSERVER STATION DECORAH /DCRI4/.
0600 AM HEAVY RAIN 3 NE ROCHESTER 44.04N 92.44W
07/24/2016 M3.31 INCH OLMSTED MN COCORAHS
COCORAHS STATION 2 NE ROCHESTER /MN-OL-18/.
0655 AM HEAVY RAIN 2 SSE PRAIRIE DU CHIEN 43.02N 91.12W
07/24/2016 M3.97 INCH CRAWFORD WI AWOS
AWOS STATION PRAIRIE DU CHIEN AIRPORT /PDC/.
0700 AM HEAVY RAIN 1 SW MONONA 43.04N 91.40W
07/24/2016 M4.87 INCH CLAYTON IA CO-OP OBSERVER
CO-OP OBSERVER STATION MONONA WWTP /MNOI4/.
0830 AM HEAVY RAIN 3 SW ELBA 44.06N 92.05W
07/24/2016 M3.07 INCH WINONA MN CO-OP OBSERVER
CO-OP OBSERVER STATION WHITEWATER STATE PARK
GROUP CAMP /WWPM5/.
0830 AM HEAVY RAIN 2 NE EYOTA 44.01N 92.20W
07/24/2016 M3.88 INCH OLMSTED MN CO-OP OBSERVER
CO-OP OBSERVER STATION EYOTA 2NE /WIRM5/.
0845 AM HEAVY RAIN 1 NNE HOUSTON 43.77N 91.57W
07/24/2016 M3.00 INCH HOUSTON MN MESONET
MESONET STATION HOUSTON /HOUM5/.
0915 AM HEAVY RAIN 3 N ROCHESTER 44.06N 92.47W
07/24/2016 M3.15 INCH OLMSTED MN MESONET
MESONET STATION 3 N ROCHESTER /RCHM5/.
&&
NWS LA CROSSE WI
IRIS SYSTEMNearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.